MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. IQON SPECTRAL CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. IQON SPECTRAL CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number IQON SPECTRAL CT
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Crushing Injury (1797)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not completed our investigation of this event.Upon completion, we will submit a follow-up emdr report.
 
Event or Problem Description
The complaint was evaluated based on the information provided.It was reported that during slip ring maintenance as part of a planned maintenance (pm) procedure on an iqon spectral ct system, a philips field service engineer (fse) sustained an injury to the right index finger.While installing the power brush, the fse inadvertently placed his finger in a pinch point area, resulting in the finger being pinched.Upon recognition of the injury, the fse was escorted to the emergency room for medical care.The surgical team cleaned the wound and applied six sutures.The fse received an anti-tetanus vaccine in both arms, followed by oral antibiotics and pain medication.The iqon spectral ct planned maintenance manual provides detailed instructions, including photographs, to prevent finger pinching during slip ring maintenance.The injury occurred due to an error by the fse, who inadvertently placed his hand in the risk area despite existing procedural safeguards.Failure to fully adhere to the safety protocol and manual instructions contributed to the incident.Based on the investigation, the event is classified as user error.Based on the information, this issue has been determined to be a reportable event.Philips has started an investigation of this complaint.
 
Additional Manufacturer Narrative
Philips has investigated the reported complaint involving a field service engineer (fse) who sustained an injury while performing a service procedure on an iqon spectral system.The investigation concluded that the injury was due to use error.There were no reports of slip ring malfunction, nor was any unexpected or unintended movement with the slip ring or gantry observed at the time of the incident.According to the fse, he did not realize the rotor control receiver had rotated around his finger during rotor movement which led to his finger being pinched while installing the power brush.A review of the iqon spectral ct planned maintenance manual, identified no discrepancies or gaps in the documented procedures.The manual clearly outlines relevant safety precautions, including: 1.Injury hazard: use extreme caution when moving the rotating frame by hand.There are many sharp protrusions and close clearances on the rotating frame.2.Pinch point warning: access to the slip ring is a potential pinch point when the gantry rear cover and rear cone are removed from the system.The fse confirmed that he was familiar with the procedure and understood the correct service steps.However, he inadvertently placed his hand in a hazardous area during the procedure, resulting in the injury.

Brand Name
IQON SPECTRAL CT
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
john maga
veenpluis 6
best 5684 -PC
NL   5684 PC
MDR Report Key22909039
Report Number3015777306-2025-000008
Device Sequence Number18120455
Product Code JAK
UDI-Device Identifier00884838059542
UDI-Public(01)00884838059542
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K193454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberIQON SPECTRAL CT
Device Catalogue Number728332
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale